Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 31, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 10, 2018, 5:05 PM EDT for 4 counties in North Carolina. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 5:05 PM EDT (21:05 UTC)
- Expired
- May 10, 2018, 6:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:25 PM EDT | HAIL 1.75 | Bahama, NC | GOLF BALL SIZE HAIL REPORTED AT STAGVILLE AND BAHAMA ROAD. |
| May 10, 6:00 PM EDT | HAIL 0.25 | 6 Sw Bahama, NC | PEA-SIZED HAIL AT HARDSCRABBLE DR AND ST MARY'S RD IN BAHAMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
331
WUUS52 KRAH 102105
SVRRAH
NCC063-077-135-145-102200-
/O.NEW.KRAH.SV.W.0031.180510T2105Z-180510T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
505 PM EDT THU MAY 10 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Southeastern Person County in central North Carolina...
Northeastern Orange County in central North Carolina...
Southern Granville County in central North Carolina...
Northern Durham County in central North Carolina...
* Until 600 PM EDT
* At 505 PM EDT, a severe thunderstorm was located near Rougemont, or
10 miles northeast of Hillsborough, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oxford, Creedmoor, Butner, Rougemont, Stem, Lake Michie, Lake
Butner, Moriah, Eno River State Park and Bahama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3618 7851 3617 7850 3608 7854 3604 7855
3604 7860 3608 7869 3608 7873 3607 7875
3607 7902 3612 7908 3626 7904 3630 7851
TIME...MOT...LOC 2105Z 268DEG 21KT 3616 7896
HAIL...1.00IN
WIND...60MPH
$$
264 follow-up statements
090
WWUS52 KRAH 102120
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
520 PM EDT THU MAY 10 2018
NCC063-077-135-145-102200-
/O.CON.KRAH.SV.W.0031.000000T0000Z-180510T2200Z/
Person NC-Orange NC-Granville NC-Durham NC-
520 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN PERSON...NORTHEASTERN ORANGE...SOUTHERN GRANVILLE
AND NORTHERN DURHAM COUNTIES...
At 519 PM EDT, a severe thunderstorm was located near Butner, or 10
miles west of Creedmoor, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Oxford, Creedmoor, Butner, Rougemont, Stem, Lake Michie, Lake Butner,
Moriah, Eno River State Park and Bahama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3618 7851 3617 7850 3608 7854 3604 7855
3604 7860 3608 7869 3608 7873 3607 7875
3607 7902 3612 7908 3626 7904 3630 7851
TIME...MOT...LOC 2119Z 270DEG 20KT 3615 7887
HAIL...1.50IN
WIND...60MPH
$$
26569
WWUS52 KRAH 102134
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
534 PM EDT THU MAY 10 2018
NCC063-077-135-145-102200-
/O.CON.KRAH.SV.W.0031.000000T0000Z-180510T2200Z/
Person NC-Orange NC-Granville NC-Durham NC-
534 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN PERSON...NORTHEASTERN ORANGE...SOUTHERN GRANVILLE
AND NORTHERN DURHAM COUNTIES...
At 532 PM EDT, a severe thunderstorm was located over Butner, or
near Creedmoor, moving east at 25 mph. This storm has a history of
producing quarter to golfball-sized hail around Bahama.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...The Durham County 911 Center and radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oxford, Creedmoor, Butner, Rougemont, Stem, Lake Michie, Lake Butner,
Moriah, Eno River State Park and Bahama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3618 7851 3617 7850 3608 7854 3604 7855
3604 7860 3608 7869 3608 7873 3607 7875
3607 7902 3612 7908 3626 7904 3630 7851
TIME...MOT...LOC 2132Z 270DEG 20KT 3615 7878
HAIL...1.00IN
WIND...60MPH
$$
26948
WWUS52 KRAH 102141
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
541 PM EDT THU MAY 10 2018
NCC145-102151-
/O.CAN.KRAH.SV.W.0031.000000T0000Z-180510T2200Z/
Person NC-
541 PM EDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3630 7851 3618 7851 3617 7850 3608 7854
3604 7855 3604 7860 3608 7869 3608 7873
3607 7875 3607 7902 3612 7908 3624 7905
3624 7880 3628 7880
TIME...MOT...LOC 2141Z 273DEG 22KT 3614 7869
$$
NCC063-077-135-102200-
/O.CON.KRAH.SV.W.0031.000000T0000Z-180510T2200Z/
Orange NC-Granville NC-Durham NC-
541 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN ORANGE...SOUTHERN GRANVILLE AND NORTHERN DURHAM
COUNTIES...
At 541 PM EDT, a severe thunderstorm was located over Creedmoor,
moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Oxford, Creedmoor, Butner, Rougemont, Stem, Lake Michie, Lake Butner,
Eno River State Park, Bahama and Schley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3630 7851 3618 7851 3617 7850 3608 7854
3604 7855 3604 7860 3608 7869 3608 7873
3607 7875 3607 7902 3612 7908 3624 7905
3624 7880 3628 7880
TIME...MOT...LOC 2141Z 273DEG 22KT 3614 7869
HAIL...0.75IN
WIND...60MPH
$$
26287
WWUS52 KRAH 102152
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
552 PM EDT THU MAY 10 2018
NCC063-077-135-102200-
/O.EXP.KRAH.SV.W.0031.000000T0000Z-180510T2200Z/
Orange NC-Granville NC-Durham NC-
552 PM EDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE...SOUTHERN
GRANVILLE AND NORTHERN DURHAM COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However, hail to
up to the size of dimes and wind gusts up to 45 mph will remain
possible over southeastern Granville through 600 PM or 610 PM.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3630 7851 3618 7851 3617 7850 3608 7854
3604 7855 3604 7860 3608 7869 3608 7873
3607 7875 3607 7902 3612 7908 3624 7905
3624 7880 3628 7880
TIME...MOT...LOC 2150Z 268DEG 21KT 3614 7864
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:45 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 10, 2:45 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 245 PM EDT Thu May 10 2018 .SYNOPSIS... A weak cold front will move southeastward through the area tonight, before dissipating on Friday. Bermuda high pressure will build in from the east over the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 245 PM Thursday... Little change from previous discussion. Leading edge of shortwave trough and associated convection is starting to come into and across the central and southern Appalachians. Satellite trends across the region show cloud tops expanding and cooling east of the mtns. Expect convective rain chances to increase late this afternoon and into the evening as these advance east across the area, with the strongest cells capable of producing hail and damaging thunderstorm wind gusts. Previous discussion... A shortwave across the eastern Great Lakes this morning will become increasing sheared as it progresses eastward into New England and the Northeast US today. Central NC will find itself on the southern periphery of this wave with attendant weak surface trough/front crossing the area late this afternoon and evening. Well removed from the better upper dynamics/forcing and shear that will move through the NE US this afternoon and evening, forcing across central NC will be rather weak, limited to mainly weak near sfc convergence, as the surface trough crosses the area. However, strong daytime heating, featuring afternoon temps in the mid 80s, will result in steep low-level lapse rates. These steep low- level rates when coupled with with BL dewpoints in the lower 60s, will fuel moderate instability of 1500-2000 J/Kg that extends well into the mixed phased region. Despite the deep westerly flow in place, majority of the CAMS indicate a fairly congealed multi-cell line segment crossing the area between 18z to 03z. Given 20 to 25 kts of deep layer shear, some of the strongest updrafts will have the potential to produce severe weather, including, hail and damaging wind gusts. Plans with the late morning update is to increase to pops to likely this afternoon through this evening. In the wake of the convection, expect skies to clear late evening/overnight with the potential for patchy late, especially in areas where the heaviest rain occurs. Lows Friday morning 60-65. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 1250 PM Thursday... Central NC will be in a transitory weather pattern on Friday as the front moves east of the area and surface high pressure begins to build over the Atlantic. To the west, some shortwave energy over the mountains may trigger some afternoon showers and thunderstorms, but they are expected to stay confined to the west, leaving central NC dry and warm as winds keep a westerly component for much of the day before backing to southwesterly by evening. Expect the most cloud cover to be in the northwest with sunnier skies to the east. Highs will rise into the upper 80s to low 90s with highest temps in the southwest Piedmont and Sandhills. Lows on Friday night in the low to mid 60s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 1250 PM Thursday... No big changes for the weekend forecast as the Bermuda high will dominate the weather pattern bringing southwesterly flow to central NC and with it, an increase in temperature. While moisture will increase somewhat, the bulk of the wetter airmass will remain confined across south Florida and the eastern Gulf of Mexico. Expect plenty of sunshine but be aware of a chance of an isolated or scattered shower or thunderstorm during the afternoon hours. Highs in the low 90s each day with overnight lows very mild in the upper 60s. Despite highs in the 90s, afternoon dewpoints will top out in the low to mid 60s. Therefore these won't be overly oppressive days as far as humidity is concerned, but considering we are likely to see the warmest temps of the year so far, it will certainly feel more hot and humid then we are used to. The real forecast changes come early next week as the frontal system that was supposed to be dropping south into the area, will be held up north of the area and both models now indicating a possibility that this feature will never make it into NC, or maybe just into the very northern reaches of the forecast area. At the same time, moisture from the south is not scheduled to arrive until midweek. This significantly dries out the forecast for Monday and Tuesday. Again, there remains the possibility for afternoon convection across the north these days but southern portions of the forecast area should remain dry. No real change to temperatures from the weekend, especially on Monday with perhaps some lowering of temps for Tuesday as clouds encroach from the north. By Wednesday, a much wetter pattern will emerge as a low pressure system over the Gulf of Mexico will move northward, bringing a large amount of moisture with it. Therefore expect rain chances to increase significantly for Wednesday and beyond as this feature is expected to continue to keep conditions wet through the end of next week and possibly beyond as a reinforcing low emerges out of the Gulf of Mexico late next week. Cooler temps with significant cloud cover, lower 80s will be the likely highs with continued upper 60s at night. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 145 PM Thursday... A weak shortwave and attendant surface front/trough will move NW to SE across the area this afternoon and evening. A broken line of showers and thunderstorms will accompany the front. A brief period of sub-VFR conditions is possible with the stronger storms. Storms are expected to exit eastern areas aoa 03z, with skies clearing out overnight. Due to the clear skies and light winds, patchy fog could develop in areas that receive heavy rainfall. Any fog that develops, will quickly dissipate Friday after sunrise Friday with VFR conditions expected on Friday. The exception will be across the far NW Piedmont where an upper level disturbance crossing the mtns could produce an isolated/scattered showers/tstms. Aside from early morning fog each day, VFR parameters are expected through Monday. Rain chances are expected to increase late Tuesday and into Wednesday as an upper level low over the eastern Gulf of Mexico moves north into the SE US states. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...KCP NEAR TERM...CBL SHORT TERM...Ellis LONG TERM...Ellis AVIATION...CBL
Hazardous weather outlook, May 10, 4:32 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 432 PM EDT Thu May 10 2018 NCZ007>011-022>028-038>043-073>077-083-084-112045- Person-Granville-Vance-Warren-Halifax-Guilford-Alamance-Orange- Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond- 432 PM EDT Thu May 10 2018 ...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ078-085-086-088-089-112045- Wayne-Scotland-Hoke-Cumberland-Sampson- 432 PM EDT Thu May 10 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021-112045- Forsyth- 432 PM EDT Thu May 10 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. An isolated strong to severe storm is possible through this evening. Damaging thunderstorm wind gust and hail are the main severe threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 4:15 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
415 PM EDT THU MAY 10 2018
NCZ007-023-024-102030-
Alamance NC-Person NC-Orange NC-
415 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALAMANCE...
SOUTHWESTERN PERSON AND NORTHERN ORANGE COUNTIES UNTIL 430 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm near
Baynes, or 7 miles southeast of Jericho, moving east at 35 mph.
Half inch hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Carr, Schley and Bushy Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3624 7895 3612 7897 3612 7938 3621 7940
3625 7932 3624 7915 3633 7915 3637 7905
TIME...MOT...LOC 2013Z 255DEG 28KT 3619 7931
JJMSpecial weather statement, May 10, 4:27 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
427 PM EDT THU MAY 10 2018
NCZ007-023-024-102100-
Alamance NC-Person NC-Orange NC-
427 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALAMANCE...
SOUTHWESTERN PERSON AND NORTHERN ORANGE COUNTIES UNTIL 500 PM EDT...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Prospect Hill, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Mebane, Carr, Bushy Fork and Schley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3639 7907 3618 7896 3616 7897 3611 7929
3612 7936 3619 7938 3625 7931 3624 7915
3637 7915
TIME...MOT...LOC 2025Z 254DEG 28KT 3619 7922
JJMSpecial weather statement, May 10, 4:31 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
431 PM EDT THU MAY 10 2018
NCZ022-102130-
Guilford NC-
431 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GUILFORD COUNTY,
INCLUDING PORTIONS OF LAKE TOWNSEND UNTIL 530 PM EDT...
At 430 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Greensboro, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Greensboro, McLeansville, Summerfield, Lake Townsend Marina, Lake
Townsend, Lake Jeanette Marina, Monticello, Lake Brandt and Haw River
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
If on or near Lake Townsend, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3625 7981 3624 7953 3614 7954 3609 7977
3610 7988 3620 7992 3625 7988
TIME...MOT...LOC 2030Z 254DEG 28KT 3618 7984
JJMSpecial weather statement, May 10, 4:46 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
446 PM EDT THU MAY 10 2018
NCZ021-102130-
Forsyth NC-
446 PM EDT THU MAY 10 2018
...A LINE OF SLOW MOVING STRONG THUNDERSTORMS WILL AFFECT FORSYTH
COUNTY UNTIL 530 PM EDT...
At 443 PM EDT, Doppler radar was tracking a line of strong
thunderstorms near Winston-Salem, moving east at 25 mph.
Pea size hail, wind gusts up to 40 mph, and periods of torrential
downpours will be possible with this storm.
Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Bermuda Run, Lewisville,
Walkertown, Rural Hall, Pfafftown, Belews Creek and Stanleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8004
3601 8005 3603 8021 3600 8022 3600 8032
3597 8040 3599 8042 3601 8042 3606 8046
3604 8049 3606 8051
TIME...MOT...LOC 2043Z 271DEG 23KT 3612 8034
JJMSpecial weather statement, May 10, 4:54 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
454 PM EDT THU MAY 10 2018
NCZ007>009-024-025-102145-
Vance NC-Durham NC-Person NC-Granville NC-Orange NC-
454 PM EDT THU MAY 10 2018
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PERSON...VANCE...
NORTHEASTERN ORANGE...GRANVILLE AND NORTHWESTERN DURHAM COUNTIES
UNTIL 545 PM EDT...
At 451 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms in an arc from near Schley to Person County Airport to
5 miles west of Roxboro. Movement was east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Henderson, Oxford, Roxboro, Creedmoor, Butner, Kittrell, Rougemont,
Stem, Stovall and Middleburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3630 7828 3623 7834 3623 7838 3617 7841
3616 7842 3616 7846 3618 7849 3613 7852
3611 7915 3629 7908 3633 7915 3643 7914
3648 7901 3654 7894 3654 7832
TIME...MOT...LOC 2051Z 263DEG 33KT 3640 7915 3632 7892 3618 7903
26Special weather statement, May 10, 5:00 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
500 PM EDT THU MAY 10 2018
NCZ007-023-024-102145-
Alamance NC-Person NC-Orange NC-
500 PM EDT THU MAY 10 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ALAMANCE...SOUTHWESTERN
PERSON AND NORTHWESTERN ORANGE COUNTIES UNTIL 545 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm near
Burlington, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm along withe periods of heavy rainfall rates.
Locations impacted include...
Burlington, Graham, Mebane, Haw River, Lake Cammack Park & Marina,
Carr, Altamahaw-Ossipee, Glen Raven, Union Ridge and Altamahaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.
&&
A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.
LAT...LON 3629 7908 3611 7915 3606 7942 3615 7954
3625 7953 3624 7915 3633 7915
TIME...MOT...LOC 2059Z 241DEG 19KT 3614 7941
JJMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:34 PM EDT | Special Weather Statement | RAH | Forsyth | 56 min |
| May 10, 4:15 PM EDT | Special Weather Statement | RAH | Orange | 15 min |
| May 10, 4:27 PM EDT | Special Weather Statement | RAH | Orange | 33 min |
| May 10, 4:31 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| May 10, 4:46 PM EDT | Special Weather Statement | RAH | Forsyth | 44 min |
| May 10, 4:54 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance | 51 min |
| May 10, 5:00 PM EDT | Special Weather Statement | RAH | Alamance | 45 min |
| May 10, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 42 min |
| May 10, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 47 min |
| May 10, 5:50 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 55 min |
| May 10, 5:56 PM EDT | Special Weather Statement | RAH | Franklin | 64 min |
| May 10, 6:00 PM EDT | Special Weather Statement | RAH | Davidson | 45 min |
| May 10, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Wake | 48 min |
| May 10, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance | 44 min |
| May 10, 6:26 PM EDT | Special Weather Statement | RAH | Halifax | 79 min |
| May 10, 6:36 PM EDT | Special Weather Statement | RAH | Davidson, Montgomery, Randolph, Stanly | 54 min |
| May 10, 6:47 PM EDT | Special Weather Statement | RAH | Franklin | 58 min |
| May 10, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 38 min |
| May 10, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| May 10, 7:24 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 66 min |
| May 10, 7:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore, Randolph | 57 min |
| May 10, 7:35 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 70 min |
| May 10, 7:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 35 min |
| May 10, 7:53 PM EDT | Special Weather Statement | RAH | Anson | 52 min |
| May 10, 7:55 PM EDT | Special Weather Statement | RAH | Durham | 35 min |
| May 10, 7:59 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.